MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS CMV IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, CYTOMEGALOVIRUS

ROCHE DIAGNOSTICS ELECSYS CMV IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, CYTOMEGALOVIRUS
Catalog Number 07027133190
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the cobas e 801 analytical unit is (b)(6).The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received questionable results for two patient samples tested with elecsys cmv igm on a cobas e 801 analytical unit in comparison to results measured with a competitor method.The first sample was tested with the competitor method on (b)(6) 2023, resulting in a cmv igm value of 1.51 index (reactive).The first sample resulted in a cmv igm value of 0.568 coi (non-reactive) when tested on the e 801 analyzer on (b)(6) 2023.The second sample was tested with the competitor method on (b)(6) 2023, resulting in a cmv igm value of 1.76 index (reactive).The first sample resulted in a cmv igm value of 0.221 coi (non-reactive) when tested on the e 801 analyzer on (b)(6) 2023.
 
Additional Manufacturer Narrative
The customer reported they received discrepant cmv igm results for a third patient sample.This third sample has a non-reactive cmv igm result when tested with the roche method and a reactive result when tested with the competitor method (abbott alinity).Calibration signals from 25-sep-2023 were within expected ranges.Quality controls measured on the day of the event were within range.The patient samples were provided for investigation.The first and third samples were determined to be non-reactive with the cmv igm assay and were no in accordance with reactive results from another manufacturer.Additional analyses showed that these samples contained cmv-specific igg antibodies of high avidity, suggesting other methods may detect persisting cmv igm antibodies in these samples.Overall, the results do not indicate an early phase of infection with cmv.For sample 2, the majority of methods delivered non-reactive cmv igm and igg results.The patient is considered seronegative for cmv.The investigation determined the cmv igm assay performs within specification.

Brand Name
ELECSYS CMV IGM
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, CYTOMEGALOVIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17984384
Report Number1823260-2023-03388
Device Sequence Number8166987
Product Code LFZ
UDI-Device Identifier04015630940189
UDI-Public04015630940189
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K163569
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number07027133190
Device Lot Number70633501
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer10/23/2023
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown